Illinois Journal of Mathematics

Quantum semigroup compactifications and uniform continuity on locally compact quantum groups

Pekka Salmi

Full-text: Open access

Abstract

We introduce quantum semigroup compactifications and study the universal quantum semigroup compactification of a coamenable locally compact quantum group. If $G$ is a classical locally compact group, the universal semigroup compactification corresponds to the C*-algebra of the bounded left uniformly continuous functions on $G$, so we study the analogous C*-algebra associated with a locally compact quantum group.

Article information

Source
Illinois J. Math., Volume 54, Number 2 (2010), 469-483.

Dates
First available in Project Euclid: 14 October 2011

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1318598668

Digital Object Identifier
doi:10.1215/ijm/1318598668

Mathematical Reviews number (MathSciNet)
MR2846469

Zentralblatt MATH identifier
1235.46071

Subjects
Primary: 46L89: Other "noncommutative" mathematics based on C-algebra theory [See also 58B32, 58B34, 58J22]
Secondary: 43A99: None of the above, but in this section 46L65: Quantizations, deformations

Citation

Salmi, Pekka. Quantum semigroup compactifications and uniform continuity on locally compact quantum groups. Illinois J. Math. 54 (2010), no. 2, 469--483. doi:10.1215/ijm/1318598668. https://projecteuclid.org/euclid.ijm/1318598668


Export citation

References

  • S. Baaj, Représentation régulière du groupe quantique des déplacements de Woronowicz, Recent advances in operator algebras (Orléans, 1992), Astérisque, no. 232, 1995, pp. 11–48.
  • S. Baaj and G. Skandalis, Unitaires multiplicatifs et dualité pour les produits croisés de $C\sp*$-algèbres, Ann. Sci. École Norm. Sup. (4) 26 (1993), 425–488.
  • E. Bédos, G. J. Murphy and L. Tuset, Amenability and coamenability of algebraic quantum groups, Int. J. Math. Math. Sci. 31 (2002), 577–601.
  • E. Bédos and L. Tuset, Amenability and co-amenability for locally compact quantum groups, Internat. J. Math. 14 (2003), 865–884.
  • J. F. Berglund, H. D. Junghenn and P. Milnes, Analysis on semigroups, John Wiley & Sons, New York, 1989.
  • F. F. Bonsall and J. Duncan, Complete normed algebras, Springer-Verlag, Berlin, 1973.
  • M. M. Day, Amenable semigroups, Illinois J. Math. 1 (1957), 509–544.
  • E. G. Effros and Z.-J. Ruan, Operator spaces, Clarendon Press, Oxford, New York, 2000.
  • M. Filali, On the ideal structure of some algebras with an Arens product, Recent progress in functional analysis (Valencia, 2000), North-Holland Math. Stud., vol. 189, North-Holland, Amsterdam, 2001, pp. 289–297.
  • F. Ghahramani, A. T.-M. Lau, and V. Losert, Isometric isomorphisms between Banach algebras related to locally compact groups, Trans. Amer. Math. Soc. 321 (1990), 273–283.
  • E. E. Granirer, Weakly almost periodic and uniformly continuous functionals on the Fourier algebra of any locally compact group, Trans. Amer. Math. Soc. 189 (1974), 371–382.
  • E. E. Granirer, Density theorems for some linear subspaces and some $C\sp*$-subalgebras of ${\rm VN}(G)$, Convegno sull'Analisi Armonica e Spazi di Funzioni su Gruppi Localmente Compatti (Rome, 1976), Symp. Math., vol. 22, Academic Press, London, 1977, pp. 61–70.
  • Z. Hu, M. Neufang and Z.-J. Ruan, Multipliers on a new class of Banach algebras, locally compact quantum groups, and topological centres, Proc. Lond. Math. Soc. (3) 100 (2010), 429–458.
  • J. Kustermans, One-parameter representations on C*-algebras, Preprint, 1997; available at arXiv:funct-an/9707009.
  • J. Kustermans and S. Vaes, Locally compact quantum groups, Ann. Sci. École Norm. Sup. (4) 33 (2000), 837–934.
  • J. Kustermans and S. Vaes, Locally compact quantum groups in the von Neumann algebraic setting, Math. Scand. 92 (2003), 68–92.
  • E. C. Lance, Hilbert C*-modules. A toolkit for operator algebraists, Cambridge University Press, Cambridge, 1995.
  • A. T.-M. Lau, Continuity of Arens multiplication on the dual space of bounded uniformly continuous functions on locally compact groups and topological semigroups, Math. Proc. Cambridge Phil. Soc. 99 (1986), 273–283.
  • A. T.-M. Lau and V. Losert, The $C\sp*$-algebra generated by operators with compact support on a locally compact group, J. Funct. Anal. 112 (1993), 1–30.
  • A. T.-M. Lau, R. J. Loy and G. A. Willis, Amenability of Banach and $C\sp*$-algebras on locally compact groups, Studia Math. 119 (1996), 161–178.
  • H. Leptin, Sur l'algèbre de Fourier d'un groupe localement compact, C. R. Acad. Sci. Paris Sér. A-B 266 (1968), A1180–A1182.
  • T. Masuda, Y. Nakagami and S. L. Woronowicz, A C*-algebraic framework for quantum groups, Internat. J. Math. 14 (2003), 903–1001.
  • C.-K. Ng, Cohomology of Hopf C*-algebras and Hopf von Neumann algebras, Proc. London Math. Soc. (3) 83 (2001), 708–742.
  • G. Pisier, Introduction to operator space theory, Cambridge University Press, Cambrigde, 2003.
  • P. Podleś and S. L. Woronowicz, Quantum deformation of Lorentz group, Comm. Math. Phys. 130 (1990), 381–431.
  • V. Runde, Characterizations of compact and discrete quantum groups through second duals, J. Operator Theory 60 (2008), 415–428.
  • V. Runde, Uniform continuity over locally compact quantum groups, J. Lond. Math. Soc. (2) 80 (2009), 55–71.
  • P. M. Sołtan, Quantum Bohr compactification, Illinois J. Math. 49 (2005), 1245–1270.
  • P. M. Sołtan, Compactifications of discrete quantum groups, Algebr. Represent. Theory 9 (2006), 581–591.
  • M. Takesaki, Theory of operator algebras II, Springer-Verlag, Berlin, 2003.
  • A. Van Daele, Locally compact quantum groups. A von Neumann algebra approach, Preprint, 2006; available at arXiv:math/0602212.
  • S. Wassermann, The slice map problem for $C\sp*$-algebras, Proc. London Math. Soc. (3) 32 (1976), 537–559.
  • S. Wassermann, A pathology in the ideal space of $L(H)\otimes L(H)$, Indiana Univ. Math. J. 27 (1978), 1011–1020.
  • S. L. Woronowicz, Compact quantum groups, Symétries quantiques (Les Houches, 1995), North-Holland, Amsterdam, 1998, pp. 845–884.
  • S. L. Woronowicz, From multiplicative unitaries to quantum groups, Internat. J. Math. 7 (1996), 127–149.